Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics
Volume 2010, Article ID 495184, 17 pages
http://dx.doi.org/10.1155/2010/495184
Research Article

A Numerical Method for a Singularly Perturbed Three-Point Boundary Value Problem

1Department of Mathematics, Faculty of Sciences, 100. Y. University, 65080 Van, Turkey
2Department of Mathematics, Faculty of Sciences, Sinop University, 57000 Sinop, Turkey

Received 30 October 2009; Accepted 13 April 2010

Academic Editor: Michela Redivo-Zaglia

Copyright © 2010 Musa Çakır and Gabil M. Amiraliyev. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. E. M. Dejager and J. Furu, The Theory of Singular Perturbations, Elsevier Science, 1996.
  2. E. P. Doolan, J. J. H. Miller, and W. H. A. Schilders, Uniform Numerical Methods for Problems with Initial and Boundary Layers, Boole Press, Dublin, Ireland, 1980. View at Zentralblatt MATH · View at MathSciNet
  3. P. A. Farrell, A. F. Hegarty, J. J. H. Miller, E. O'Riordan, and G. I. Shishkin, Robust Computational Techniques for Boundary Layers, vol. 16 of Applied Mathematics, Chapman & Hall/CRC, Boca Raton, Fla, USA, 2000. View at Zentralblatt MATH · View at MathSciNet
  4. A. H. Nayfeh, Introduction to Perturbation Techniques, John Wiley & Sons, New York, NY, USA, 1993. View at Zentralblatt MATH · View at MathSciNet
  5. R. E. O'Malley Jr., Singular Perturbation Methods for Ordinary Differential Equations, vol. 89 of Applied Mathematical Sciences, Springer, New York, NY, USA, 1991. View at Zentralblatt MATH · View at MathSciNet
  6. H.-G. Roos, M. Stynes, and L. Tobiska, Robust Numerical Methods for Singularly Perturbed Differential Equations, vol. 24 of Springer Series in Computational Mathematics, Springer, Berlin, Germany, 2nd edition, 2008. View at Zentralblatt MATH · View at MathSciNet
  7. P. W. Hemker, A numerical study of stiff two-point boundary value problems, Ph.D. thesis, Mathematical Center MCT 80, Amsterdam, The Netherlands, 1977.
  8. C. Clavero, J. L. Gracia, and F. Lisbona, “High order methods on Shishkin meshes for singular perturbation problems of convection-diffusion type,” Numerical Algorithms, vol. 22, no. 1, pp. 73–97, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. P. A. Farrell, E. O'Riordan, and G. I. Shishkin, “A class of singularly perturbed semilinear differential equations with interior layers,” Mathematics of Computation, vol. 74, no. 252, pp. 1759–1776, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. J. L. Gracia, E. O'Riordan, and M. L. Pickett, “A parameter robust second order numerical method for a singularly perturbed two-parameter problem,” Applied Numerical Mathematics, vol. 56, no. 7, pp. 962–980, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. E. O'Riordan, M. L. Pickett, and G. I. Shishkin, “Parameter-uniform finite difference schemes for singularly perturbed parabolic diffusion-convection-reaction problems,” Mathematics of Computation, vol. 75, no. 255, pp. 1135–1154, 2006. View at Publisher · View at Google Scholar · View at MathSciNet
  12. H.-G. Roos, “Ten ways to generate the Il'in and related schemes,” Journal of Computational and Applied Mathematics, vol. 53, no. 1, pp. 43–59, 1994. View at Publisher · View at Google Scholar · View at MathSciNet
  13. T. Linß and M. Stynes, “A hybrid difference scheme on a Shishkin mesh for linear convection-diffusion problems,” Applied Numerical Mathematics, vol. 31, no. 3, pp. 255–270, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. I. A. Savin, “On the rate of convergence, uniform with respect to a small parameter, of a difference scheme for an ordinary differential equation,” Computational Mathematics and Mathematical Physics, vol. 35, no. 11, pp. 1417–1422, 1995. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. G. F. Sun and M. Stynes, “A uniformly convergent method for a singularly perturbed semilinear reaction-diffusion problem with multiple solutions,” Mathematics of Computation, vol. 65, no. 215, pp. 1085–1109, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. T. Linß, “Layer-adapted meshes for convection-diffusion problems,” Computer Methods in Applied Mechanics and Engineering, vol. 192, no. 9-10, pp. 1061–1105, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. T. Linß and H.-G. Roos, “Analysis of a finite-difference scheme for a singularly perturbed problem with two small parameters,” Journal of Mathematical Analysis and Applications, vol. 289, no. 2, pp. 355–366, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. G. Amiraliyev and M. Çakır, “A uniformly convergent difference scheme for a singularly perturbed problem with convective term and zeroth order reduced equation,” International Journal of Applied Mathematics, vol. 2, no. 12, pp. 1407–1419, 2000. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. A. M. Il'in, “A difference scheme for a differential equation with a small parameter multiplying the highest derivative,” Mathematical Notes of the Academy of Science of the USSR, vol. 6, pp. 237–248, 1969. View at Google Scholar · View at MathSciNet
  20. R. Čiegis, “The numerical of singularly perturbed non local problem,” Lietuvas Matematica Rink, vol. 28, pp. 144–152, 1988 (Russian). View at Google Scholar
  21. R. Čiegis, “On the difference schemes for problems with nonlocal boundary conditions,” Informatica (Lietuva), vol. 2, no. 2, pp. 155–170, 1991. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. C. P. Gupta and S. I. Trofimchuk, “A sharper condition for the solvability of a three-point second order boundary value problem,” Journal of Mathematical Analysis and Applications, vol. 205, no. 2, pp. 586–597, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. B. Liu, “Positive solutions of second-order three-point boundary value problems with change of sign,” Computers & Mathematics with Applications, vol. 47, no. 8-9, pp. 1351–1361, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  24. R. Ma, “Positive solutions for nonhomogeneous m-point boundary value problems,” Computers & Mathematics with Applications, vol. 47, no. 4-5, pp. 689–698, 2004. View at Publisher · View at Google Scholar · View at MathSciNet
  25. A. M. Nahushev, “On non local boundary value problems,” Differential Equations, vol. 21, pp. 92–101, 1985 (Russian). View at Google Scholar
  26. M. P. Sapagovas and R. Yu. Čiegis, “Numerical solution of some nonlocal problems,” Lietuvas Matematica Rink, vol. 27, no. 2, pp. 348–356, 1987 (Russian). View at Google Scholar · View at MathSciNet
  27. G. M. Amiraliyev and M. Çakır, “Numerical solution of the singularly perturbed problem with nonlocal boundary condition,” Applied Mathematics and Mechanics, vol. 23, no. 7, pp. 755–764, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  28. M. Çakır and G. M. Amiraliyev, “Numerical solution of a singularly perturbed three-point boundary value problem,” International Journal of Computer Mathematics, vol. 84, no. 10, pp. 1465–1481, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  29. G. M. Amiraliyev and H. Duru, “A uniformly convergent difference method for the periodical boundary value problem,” Computers & Mathematics with Applications, vol. 46, no. 5-6, pp. 695–703, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet